Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 38, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Nov 2, 2010, 10:05 AM CDT for Assumption Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2010, 10:05 AM CDT (15:05 UTC)
- Expired
- Nov 2, 2010, 10:35 AM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Assumption Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
587 WFUS54 KLIX 021505 TORLIX LAC007-021600- /O.NEW.KLIX.TO.W.0038.101102T1505Z-101102T1600Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1005 AM CDT TUE NOV 2 2010 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... NORTHERN ASSUMPTION PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF NAPOLEONVILLE... * UNTIL 1100 AM CDT * AT 1002 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NAPOLEONVILLE...MOVING NORTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAINCOURTVILLE ROTATION HAS BEEN PERSISTENT AND A WEAK TORNADO MAY TOUCH DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3006 9115 3007 9096 2982 9098 2983 9111 TIME...MOT...LOC 1504Z 182DEG 10KT 2988 9106 $$ BANNAN
1 follow-up statement
022 WWUS54 KLIX 021535 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1035 AM CDT TUE NOV 2 2010 LAC007-021544- /O.CAN.KLIX.TO.W.0038.000000T0000Z-101102T1600Z/ ASSUMPTION LA- 1035 AM CDT TUE NOV 2 2010 ...THE TORNADO WARNING FOR CENTRAL ASSUMPTION PARISH IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER IS SEVERE...HOWEVER OCCASIONAL LIGHTNING AND MODERATE TO HEAVY DOWNPOURS ARE STILL LIKELY. LAT...LON 3006 9115 3007 9096 2982 9098 2983 9111 TIME...MOT...LOC 1534Z 184DEG 10KT 2996 9105 $$ BANNAN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 2, 3:43 AM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Nov 2, 3:43 AM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 343 AM CDT TUE NOV 2 2010 .SHORT TERM... MAIN FOCUS TODAY WILL BE RAINFALL ACROSS THE AREA. WATER VAPOR IMAGERY CLEARLY SHOWS UPPER LOW DIGGING ACROSS NORTH CENTRAL TEXAS. REGIONAL RADARS DO A GOOD JOB OF DEPICTING THE AMOUNT OF MOISTURE ASSOCIATED WITH THIS SYSTEM. SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO EXPAND EASTWARD FROM EASTERN TEXAS THROUGH THE WESTERN HALF OF LA TO THE CWA. WITH SUCH EXPANSIVE AREAL COVERAGE...100 PCT SEEMS APPROPRIATE FOR AREAS ALONG AND NW OF A HOUMA TO GULFPORT LINE. THE MAIN THREAT WITH THE ACTIVITY TODAY WILL BE LOCALLY HEAVY RAINFALL. THERE WILL BE EMBEDDED STORMS THAT COULD POSE A PROBLEM IN VERY FLOOD PRONE AREAS BUT DO NOT FORESEE ANYTHING WIDESPREAD IN NATURE. IN TERMS OF SEVERE...GOING TO BE A VERY LIMITED THREAT ON THAT SIDE TOO. INSTABILITY LOOKS TO BE MORE CONDUCE JUST WEST OF THE CWA TOWARDS LCH AND FARTHER NORTH INTO THE STATE. RUC SOUNDING DID INDICATE SLIGHTLY MORE DIRECTIONAL SHEAR OVER THE MID LEVELS AND BULK SHEAR NEAR 40KTS BY 18Z. LAPSE RATES HOWEVER ARE GOING TO BE VERY WEAK AND NOT MUCH DRY AIR ALOFT FOR DOWN DRAFT WINDS. IT IS POSSIBLE THAT A STORM OR 2 BECOMES SEVERE TODAY AND THE MOST LIKELY THREAT WILL BE ISOLATED TORNADO OR A STRONG WIND GUST. NOT MUCH CHANGE IN THE OVERNIGHT PERIOD FOR RAIN CHANCES. A BAND COULD DEVELOP ALONG AND AROUND A BTR TO MSY LINE. LIGHT TO MODERATE RAIN WILL CONTINUE. DONT EXPECT TEMPS WILL FALL TO MUCH AND REMAIN IN THE MID 60S. && .LONG TERM... NO SIGNIFICANT CHANGES TO THE FORECAST AS GUIDANCE HASN/T CHANGED MUCH...WHICH IS A GOOD THING. MODELS ARE IN VERY GOOD AGREEMENT OF THE TIMING AND TRACK OF THE AFOREMENTIONED UPPER LOW. CONDITIONS WILL STEADILY IMPROVE THURSDAY AND THE SYSTEM CONTINUES ON INTO THE GULF. MAY NEED TO SPEED UP THE TIMING OF RAIN ENDING IN THE GRIDS. WINDS HAVING ALREADY BEEN NORTHERLY BY THEN WILL HAVE COLDER AIR MASS MOVING IN. TEMPS WILL FALL ABOUT 5 DEGREES EACH DAY THURS AND FRI AND STAY IN PLACE SATURDAY. EXPECT HIGHS ABOUT 10 DEGREES BELOW NORMAL AND LOWS AS MUCH AS 15 ON SATURDAY MORNING AS SETUP WILL BE QUITE CONDUCIVE FOR TEMPS TO FALL. SURFACE RIDGE WILL BE CENTERED NORTHEAST OF THE AREA AND EXTEND ACROSS THE SERN CONUS. SERLY FLOW WILL RESUME LATE THIS WEEKEND INTO EARLY NEXT WEEK. EXPECT MOISTURE TO RETURN AND TEMPS TO RISE BACK TO NEAR NORMAL. MEFFER && .AVIATION... LARGE OF AREA OF RAIN OVER SOUTHWEST LOUISIANA WILL SLOWLY MOVE EAST THIS MORNING LOWERING CEILINGS AND VISIBILITIES AT BTR...HUM AND MCB BY 12Z. VIGOROUS STORM SYSTEM APPROACHING WILL CAUSE DETERIORATING CONDITIONS WITH THUNDERSTORMS AT ALL TAF SITES THIS MORNING AND INTERMITTENT THROUGHOUT TODAY AND EVENING HOURS. PERIODS OF MVFR TO IFR DUE RAIN/MIST VSBY RESTRICTIONS THROUGHOUT TODAY AND TONIGHT ALONG WITH LOWERED CEILINGS. 18 && .MARINE... AN AREA OF LOW PRESSURE OVER NORTHWEST LOUISIANA AND AN ASSOCIATED FRONTAL BOUNDARY WILL MOVE OFF THE COAST AND INTO THE COASTAL WATERS TONIGHT. AS THE AREA OF LOW PRESSURE MOVES OFF TO THE EAST AND HIGH PRESSURE BUILDS INTO THE REGION IN ITS WAKE...STRONG OFFSHORE FLOW WILL DEVELOP THURSDAY AND PERSIST INTO SATURDAY RESULTING IN SMALL CRAFT ADVISORY CONDITIONS. NEAR GALE FORCE WINDS ARE POSSIBLE WELL OFFSHORE THURSDAY AND THURSDAY NIGHT. 18 && .PRELIMINARY POINT TEMPS/POPS... MCB 72 59 69 52 / 100 80 70 60 BTR 74 62 73 54 / 100 90 90 70 ASD 74 63 75 60 / 100 90 80 70 MSY 75 65 78 60 / 100 90 90 80 GPT 74 63 76 59 / 90 80 70 60 PQL 75 65 76 61 / 80 80 70 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Nov 2, 3:49 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 349 AM CDT TUE NOV 2 2010 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-030900- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 349 AM CDT TUE NOV 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL IMPACT THE AREA. LOCALLY MODERATE TO OCCASIONALLY HEAVY RAIN WILL BE POSSIBLE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A STRONG THUNDERSTORM OR 2 IS POSSIBLE WITH ISOLATED TORNADO AND WIND GUSTS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE WEDNESDAY BEFORE DIMINISHING WEDNESDAY NIGHT AND EARLY THURSDAY. RAINFALL TOTALS OF TWO TO THREE INCHES ARE POSSIBLE DURING THE PERIOD...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SMALL CRAFT CONDITIONS ARE EXPECTED THURSDAY THROUGH FRIDAY NIGHT AS NORTH WINDS INCREASE TO 20 TO 30 KNOTS AND SEAS BUILD UP TO 10 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Nov 2, 9:53 AM CDT, 12 minutes before
LAZ056-059-021545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 953 AM CDT TUE NOV 2 2010 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ASSUMPTION PARISH...LAFOURCHE PARISH... AT 950 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTH OF NAPOLEONVILLE...OR ABOUT 5 MILES WEST OF LABADIEVILLE...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LABADIEVILLE THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. OCCASIONAL LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 11:26 AM CDT | Special Marine Warning | LIX | 64 min | |
| Nov 2, 1:05 PM CDT | Special Marine Warning | LIX | 25 min | |
| Nov 2, 1:08 PM CDT | Tornado Warning | LIX | Jefferson, Lafourche | 37 min |
| Nov 2, 1:20 PM CDT | Special Marine Warning | LIX | 55 min | |
| Nov 2, 1:30 PM CDT | Special Marine Warning | LIX | 60 min | |
| Nov 2, 2:31 PM CDT | Special Marine Warning | LIX | 44 min | |
| Nov 2, 3:21 PM CDT | Special Marine Warning | LIX | 24 min |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.